A Case of Acute Renal Failure in a Patient Recently Treated With Clozapine and a Review of Previously Reported Cases

LOGIN

REGISTER


Forgot your login? GET HELP

Clozapine has been reported to cause acute renal failure due to acute interstitial nephritis. We discuss a case of clozapine-induced acute renal failure and compare it to 7 other cases reported in the literature. We review the signs and symptoms of the hypersensitivity response, such as fever and eosinophilia, caused by clozapine and make recommendations for early detection. Early detection and prompt discontinuation of clozapine can prevent renal damage, as can the avoidance of other nephrotoxic drugs like antibiotics.

Prim Care Companion CNS Disord 2011;13(3):e1–e5

Submitted: October 1, 2010; accepted December 21, 2010.

Published online: May 12, 2011 (doi:10.4088/PCC.10br01091).

Corresponding author: Mary E. Woesner, MD, Department of Psychiatry, 1500 Waters Pl, Bronx, NY 10461 (Mary.Woesner@omh.ny.gov).

Prim Care Companion CNS Disord 2011;13(3):e1-e5

https://doi.org/10.4088/PCC.10br01091